MAUDE Adverse Event Report: SYNTHES HAGENDORF 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE

SYNTHES HAGENDORF 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Catalog Number 323.061
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted / explanted.Device history records review was completed for part # 323.061, lot # 1974626.Manufacturing location: (b)(4), manufacturing date: aug 27, 2008.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that three devices malfunctioned during a distal radius procedure on (b)(6) 2017.The threaded drill guide would not thread into the plate properly and was wobbly.Two screwdriver shafts would not self-retain screws.The procedure was successfully completed with other instruments with no delay.The patient outcome was reported as fine with no issues.Concomitant devices reported: plate (part # unknown, lot # unknown, quantity 1); screws (part # 210.1xx, lot # unknown, quantity 2).This report is for one (1) 2.0mm threaded drill guide with depth gauge.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: a product development investigation was performed for the subject device 2.0mm threaded drill guide with depth gauge, part number 323.061, lot number 1974626).The subject device was returned with the complaint condition stating: this complaint is confirmed for the threaded drill guide but not confirmed for the 2 screwdriver blades.The threaded drill guide has malformed distal threadform (post manufacturing damage).The distal most threadform has a dent that could prevent it from functioning as intended.The 2 returned screwdriver blades show minor wear but no damage that would prevent function.The complaint conditions for the returned devices were not able to be replicated at customer quality (cq) because the concomitant screws and plate involved in the event were not returned to cq.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.Part 1 of 3 part # 323.061 2.0mm threaded drill guide with depth gauge visual inspection: the distal male threadform has a nick/dent on the distal most thread that could prevent this 8+ year old reusable instrument from functioning as intended.Drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Part 2 of 3 part # 314.467 stardrive screwdriver shaft t8105mm.Visual inspection: the distal tip shows minor wear consistent with usage.No damage that would prevent function was observed under 5x magnification.Drawing review: drawing was reviewed during this investigation.No product design issues or discrepancies were observed.Part 3 of 3 part # 314.453 stardrive screwdriver shaft t855mm.Visual inspection: the distal tip shows minor wear consistent with usage.No damage that would prevent function was observed under 5x magnification.Drawing review: drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Most likely due to cumulative wear for this 8+ year old reusable instrument.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6412925
Report Number3003875359-2017-10125
Device Sequence Number31326
Product Code FZX
UDI-Device Identifier10886982190741
UDI-Public(01)10886982190741(10)1974626
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number323.061
Device Lot Number1974626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONE (1) UNKNOWN PLATE; TWO (2) UNKNOWN SCREWS